Strathprints logo
Strathprints Home | Open Access | Browse | Search | User area | Copyright | Help | Library Home | SUPrimo

Technical note: a note on the selection of the penalty parameter for discontinuous Galerkin finite element schemes

Ainsworth, M. and Rankin, R. (2012) Technical note: a note on the selection of the penalty parameter for discontinuous Galerkin finite element schemes. Numerical Methods for Partial Differential Equations, 28 (3). pp. 1099-1104. ISSN 0749-159X

Full text not available in this repository. (Request a copy from the Strathclyde author)

Abstract

We obtain a computable lower bound on the value of the interior penalty parameters sufficient for the existence of a unique discontinuous Galerkin finite element approximation of a second order elliptic problem. The bound obtained is valid for meshes containing an arbitrary number of hanging nodes and elements of arbitrary nonuniform polynomial order.

Item type: Article
ID code: 40300
Keywords: approximation, discontinuous Galerkin method, finite element, hanging nodes, meshes, error bounds, advection-diffusion equations, interior penalty method, Probabilities. Mathematical statistics, Computational Mathematics, Analysis, Applied Mathematics, Numerical Analysis
Subjects: Science > Mathematics > Probabilities. Mathematical statistics
Department: Faculty of Science > Mathematics and Statistics
Related URLs:
Depositing user: Pure Administrator
Date Deposited: 02 Jul 2012 13:52
Last modified: 27 Mar 2014 10:15
URI: http://strathprints.strath.ac.uk/id/eprint/40300

Actions (login required)

View Item